Jump to content
Important Survey - Please Participate ×

Updosed according to advice but don't feel much better...


[ma...]

Recommended Posts

Hi,

 

I was put on a very dangerous taper - 10 weeks from 40mgs valium per day. Felt like I was dying so have gradually updated from 6mgs back to 15mgs a day to get some relief, stabilise, and then start very slow taper but don't feel all that much better.

Can anyone please advise?

Thankyou

Link to comment
Share on other sites

  • 2 weeks later...
In regards to Klonopin, although the sleepiness and anxiety hit me around day 3 after a cut, it was days 8-12 where all hell broke loose each time. 
Link to comment
Share on other sites

It can actually take anything from a few weeks up to a few months for an updose/reinstatement to work, this is why peole think its not working as you can't put a time on it its a waiting game and sometimes you can feel worse before you get better and stabilise which is also common too. I also recently had to updose as my survival was at stake, I was face planting on my floor more than I was sitting or standing up and at risk as I live alone with no help or support and no one I can call on either, plus I have an ongoing noise problem  with my upstairs neighbour.

 

I spent yesterday ringing Benzo helplines in a panic as I felt so rough physically and my mental state was terrible too, and was told once again that it takes time and its not that often it will work in a day or 2 either, and most people updose in tiny amounts that won't do nothing  anyway. I up-dosed by  making it 2mg  1mg for 11 days than another 1mg a week ago nearest to the dose but not quite fully that I was last stable at 2 years ago, I've been trying to get under 4mg for 2 years and I was deteriorating badly and stuck at 3.45mg all that time just getting more crippled with severe symptoms each time I tried to cut less than 1 or 2% of my dose.

 

I also read around this forum and other forums where people had reinstated/up-dosed Benzos/antidepressants as AD's have exactly the same withdrawal  symptoms and time frame as benzos ( there is research that proves this but I can't find it right now) in many people,  part or all of their original dose and it took sometime before they felt well enough to go back to tapering but were much better later on and in some case found the taper a lot easier than before they put the dose back up. And in general the longer you've been off or on a lower dose the more time it took as would make sense as the drug metabolites have to build back up to wherever you were last stable and mine was 2 years ago not 2 weeks or two months. Diazepam also seems to take longer than other benzos as well, I've got no scientific proof just a personal observation, there may some science behind it but I haven't gone looking for it, neither do I Intend to . 

 

Eventually people either had symptoms go or got to a stage where they where fully functional with symptoms that were no where near as bad as they were previously and able to get on with daily life or go back to work with no problems and eventually even taper a lot easier in many cases. And others had a surprising turn around from being despairing that it was not going to work to 100% well again suddenly, its not linear that's another thing I was advised by the helplines and what I've read so you may go up an down and feel like your going back wards before you get stable so patience is the key I also want it to work last week  I feel terrible most of the time, but I have to hang I there for a while too.

 

 

Love Nova xxx :smitten: :smitten: :smitten:

 

 

Link to comment
Share on other sites

It's no unusual for there to be 7-10 day lag before a dose change is felt with V.

According to  B.A.T http://bataid.org/ It can take anything for 3 to seven weeks and the metabolites in Valium/ Diazepam take at least 3 weeks  in most cases to drop.  I was also shocked and horrified to find It also metabolises into nordiazepam, Temazepam and oxazepam as it breaks down so its not just a single drug, its a dirty drug and that's the worst type of drug to be no wonder its problematic to taper and I've been on it for many years. So we got 4 benzos to deal with as it goes through metabolism >:(

 

Background

Diazepam toxicology is often the cause of much confusion in the field of compliance monitoring. This is largely due to the fact that patients who are prescribed or using diazepam will not actually test positive for the parent drug but rather for one, or a combination of, its three metabolites. The three metabolites of diazepam—nordiazepam, temazepam, and oxazepam—are quickly recognized as individual benzodiazepines, which can be prescribed for a variety of medical conditions. It is imperative that providers be able to identify patterns of recent diazepam use and distinguish these from patterns of separate nordiazepam, temazepam, and oxazepam use so that patients are not accused of using nonprescribed medications.

 

 

Toxicology

Following administration, diazepam is extensively metabolized via oxidative pathways into three pharmacologically active metabolites. The primary urinary metabolite, nordiazepam (desmethyldiazepam), undergoes subsequent metabolic transformation into oxazepam. Temazepam, another active metabolite of diazepam, also undergoes further metabolic transformation into oxazepam. Figure 1 details the metabolic pathways of diazepam into nordiazepam, temazepam, and oxazepam.

 

http://static.practicalpainmanagement.com/sites/default/files/imagecache/inline-image/ppm/011712/011712-figure.jpg

Figure 1. Metabolic transformation pathways of diazepam into nordiazepam, temazepam, and oxazepam.

 

As seen in Figure 1, oxazepam is the final metabolic product of the two primary metabolites and therefore can be thought of as the end product of diazepam metabolism (similar to the role of morphine in heroin metabolism). Frequent or daily users of diazepam will commonly test positive for all three metabolites, which represents and should be recognized as the “textbook” toxicology pattern of recent diazepam use

Figure 2. Toxicology report showing recent use of diazepam.

http://www.practicalpainmanagement.com/sites/default/files/imagecache/lightbox-large/ppm/011712/011712-lab-a.jpg

http://www.practicalpainmanagement.com/treatments/pharmacological/understanding-toxicology-diazepam

 

I'm also going to post this  Diazepam information as a stand alone post later people need to know this information it stinks >:(

 

Love Nova xxx  :smitten: :smitten: :smitten:

 

Link to comment
Share on other sites

[f2...]

Maybe 15 mg not is enough? I did a crazy taper from Valium 20 mg...Big cuts...And it result in a relapse. I was down to 5 mg. And tried to up dose to 6 mg, 7mg,7,5 mg, and so on...It didn't work I had such a abstinence that I thought this it is I am gonna die. I kept up dose and when I hit 15 mg some sxs stopped. But I still was in bad w/d. I tried to hold and after a month I was stable enough to start my taper again. I have finally find a taper that is OK and I do take bigger cuts than many others do. And it works fine with me. I got w/d today on day 6 have been so fine until today. I felt really bad for 5 hours then I got a window and feel almost normal again...

 

Link to comment
Share on other sites

[f2...]

It's no unusual for there to be 7-10 day lag before a dose change is felt with V.

So that's why my w/d peak around day 8. It comes in cycles for me. Day 8, 14, 21, 28....

Link to comment
Share on other sites

×
×
  • Create New...